MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-352
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that the implanted exeter stem had broken.Revision surgery was completed and the exeter was removed and replaced with a rest mod.It was further reported that the broken stem was discovered following x rays and that the initial signs of the broken stem were noticed when the patient felt a click while walking then later had difficulty ambulating and getting out of bed and required use of walker.
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via evaluation of the returned device.Method & results -product evaluation and results: a material analysis has been performed.The report concluded: the returned stem had fractured in fatigue; with the fracture propagating inferiorly.Eds showed that the stem chemistry was consistent with an astm f1586 which is consistent the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: undated x-rays: ap pelvis, ap left hip demonstrating bilateral hybrid tha - right reduced and nominal, left reduced with displaced fracture of femoral stem at base of neck.No clinical or pmh, no operative reports, no dated serial x-rays, no examination of explanted components.Based upon the x-rays provided, confirmation of the event description is possible, but insufficient data is presented to create a medical report for this case.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: review of provided medical records revealed that confirmation of the event description is possible, but insufficient data is presented to create a medical report for this case.Evaluation of the returned device indicated that the report concluded: the returned stem had fractured in fatigue; with the fracture propagating inferiorly.Eds showed that the stem chemistry was consistent with an astm f1586 which is consistent the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as clinical or patient medical history (pmh), operative reports, dated serial x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10473522
Report Number0002249697-2020-01766
Device Sequence Number16745996
Product Code JDI
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0580-1-352
Device Catalogue Number0580-1-352
Device Lot NumberG3170637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight109